I've had these two incredibly itchy 1/2" blistered, red, raised, bumpy rashes on my wrist for a week now. I've used Cortizone 10, Calamine Lotion, & Neosporin, and I've tried to keep the areas clean & bandaged (so they don't spread.. and I don't scratch). The first bump seems to have widened more (to about an inch).. but I don't see how. What could these be? When I got them it was around the time I started lake fishing & going to yard sales alot (picking up clothing, purses, etc).. could I have gotten something from either of those? I don't believe I was near any plants at the lake, but I could be wrong.. I near a small bridge with plants growing on, and there were rocks with small plants around them.
This is the first bump that showed up on the underside of my wrist (it started as a very small pimple). And P.S.- I've had the tattoo for over two years.. doubt it has anything to do with it.
This is the Smaller bump.. hasn't changed. Hasn't gotten better or worse.
Having looked at the photos, it does look like an allergic reaction to something, either from plant origin like maatson says, or a bug bite, like tiny gnats or mosquitos, (especially as you have been fishing).
As you have been handling old clothes and purses, you may have disturbed a bug, spider or flea from that.
The creams that you are using are not the ones that you should be using in my opinion.
The calomine will only stop itching. Neosporin is for eczema skin problems, and I do not think this is eczema. The hydrocortisone cream will not kill off any bacteria, but can thin the skin, so I would not use that unless prescribed by a medical doctor.
I would suggest using an antibacterial cream, like germolene, sudocrem or other antibacterial creams that you can purchase from your pharmacist or superstore. The pharmacist will also give you advice and recommend a suitable cream if you show the skin problem to him.
Thank you so much!
I was leaning more towards the idea that it was from a plant, as I seemed to have gotten it later in the day after fishing.
And yea, I stopped using the Cortizone 10 because someone else also told me it thins the skin (and it wasn't working anyway.. and oddly made me feel more itchy when I put it on).
Anyway, I'm going to head off to the pharmacist now with your recommendations! Thank you!
Sorry for the late response.. I went to the pharmacy, but the pharmacist wasn't very helpful. She didn't know what any of those anti-bacterial creams were, and only suggested that I either purchase the hydrocortisone cream or go see a doctor for something stronger (which I can't afford at the moment). Even when I tried to show her the infection, she didn't really care to look at it. Really wasn't a pleasant experience:/ Anyway, I purchased an anti-bacterial soap, and I started using a spray called Cortaid.. which apparently isn't the same as the cream, because it doesn't have hydrocortisone in it. My boyfriend gave it to me, because he also caught poison ivy (probably from me lol), but he treated it early with the spray and it's gone away for the most part. Mine has gone down.. no more blisters or itchiness. Now I only have the red marks, which seem to be going away too.
Glad to hear they gave done down. The red marks will fade in time.
Yes, you do have to be very careful with poison ivy as the poison can stay on other items and then when they are touched you get a problems.
The antibacterial cream that I was prescribed was called Bactroban, you can't get that without prescription in the Uk. But a cream like germolene, sudocrem or othes which are anticeptic might be just as good.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.